MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 12IN 4-0 D/A M-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 12IN 4-0 D/A M-1; SUTURE, ABSORBABLE, NATURAL
Model Number 744G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? what is the lot number? device return status: attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a procedure to repair an unknown structure on an unknown date in (b)(6) 2022 and suture was used.During use on the patient, the needle was described as breaking into 2 parts.Both parts were recovered from the patient with no consequence to the patient.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.

Brand Name
GUT CHR UD 12IN 4-0 D/A M-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13981307
Report Number2210968-2022-02324
Device Sequence Number20303794
Product Code GAL
UDI-Device Identifier10705031009684
UDI-Public10705031009684
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number744G
Device Catalogue Number744G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown